Is syndrome of inappropriate antidiuretic hormone secretion an extra-articular manifestation of rheumatoid arthritis?

0
Posted

Is syndrome of inappropriate antidiuretic hormone secretion an extra-articular manifestation of rheumatoid arthritis?

0

V. V. Kaushik and K. Binymin Department of Rheumatology, Southport and Ormskirk Hospital NHS Trust, UK Correspondence to: K. Binymin, Department of Rheumatology, Southport District General Hospital, Town Lane, Southport PR8 6PN, UK. E-mail: kbinymin2001{at}yahoo.co.uk’ + u + ‘@’ + d + ”//–> SIR, Syndrome of inappropriate antidiuretic hormone secretion (SIADH) is a disorder of fluid and electrolyte balance which results from the excessive release of antidiuretic hormone (ADH) that leads to hyponatraemia. Systemic diseases of many types and various groups of drugs have been associated with SIADH. The association of SIADH with rheumatoid arthritis (RA) is not very well established. We report a patient with recent onset RA and SIADH whose hyponatraemia improved upon control of the inflammatory arthritis. An 84-yr-old woman with a background of osteoarthritis and ischaemic heart disease, who had been previously fit, well and independent, was admitted to the hospital with complaints of nau

Related Questions